MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER16; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER16; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 25-101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Chest Pain (1776); Hemoptysis (1887); Great Vessel Perforation (2152); Cardiac Perforation (2513); Intraoperative Pain (2662); Asystole (4442)
Date of Event 09/04/2023
Type of Reportable Event Death
Event or Problem Description
A 72-year-old female underwent attempted thrombectomy with the inari flowtriever system due to preexisting bilateral pulmonary embolism (pe).The patient had a hip fracture and surgery one month prior to the thrombectomy and presented as an intermediate-high risk patient.During an aspiration with the triever16, the patient experienced an acute onset of chest pain and massive hemoptysis.The patient rapidly progressed to asystolic cardiac arrest.Angiography was performed which revealed perforation of the distal segment of the left main pulmonary artery.Occlusion of the proximal artery was performed with a balloon and selective intubation was performed to exclude the left pulmonary artery and main bronchus.Advanced cardiac life support was performed for 40 minutes, but efforts were not successful in obtaining spontaneous circulation and unfortunately the patient expired.
 
Additional Manufacturer Narrative
The inari device was discarded by the user facility and was not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's death was the result of inadvertent cardiac perforation.Cardiac perforation, vessel dissection/perforation, cardiogenic shock, and death are listed in the device labeling as potential complications / adverse events.Manufacturer reference #: (b)(4).

Brand Name
TRIEVER16
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
6001 oak canyon
suite 100
irvine, CA 92618
8779234747
MDR Report Key17750495
Report Number3020347218-2023-00016
Device Sequence Number7094360
Product Code QEW
UDI-Device Identifier00850291007130
UDI-Public00850291007130
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K211013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/21/2024
Device Model Number25-101
Device Lot Number22110090
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ SUPER STIFF 1CM TIP FLOPPY.
Outcome Attributed to Adverse Event Death; Life Threatening; Required Intervention;
Patient Age72 YR
Patient SexFemale